Alert archive / Michigan / River Flood Warnings in 2021
River Flood Warning 8, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Jul 25, 2021, 8:12 AM EDT for Wayne County, Michigan. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 8:12 AM EDT (12:12 UTC)
- Expired
- Jul 26, 2021, 7:17 AM EDT
- In force
- 23 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wayne County, MI
The radar
The Detroit radar (KDTX), 36 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rouge River at Detroit (DETM4). The gauge peaked at 17.21 ft at Jul 25, 2021, 3:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
991 WGUS43 KDTX 251212 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Detroit/Pontiac MI 812 AM EDT Sun Jul 25 2021 ...The National Weather Service in Detroit/Pontiac MI has issued a Flood Warning for the following rivers in Michigan... Rouge River At Detroit affecting Wayne County. .Heavy rainfall that occurred last evening led to a rapid rise in the Rouge River. This rainfall has taken river level over flood stage this morning, however additional heavy rain is not expected today. For the Rouge River...including Detroit...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.water.weather.gov/ahps2/index.php?wfo=DTX. && MIC163-260015- /O.NEW.KDTX.FL.W.0008.210725T1212Z-000000T0000Z/ /DETM4.1.ER.210725T1119Z.210725T1800Z.210726T0112Z.NO/ 812 AM EDT Sun Jul 25 2021 The National Weather Service in Detroit/Pontiac has issued a * Flood Warning for the Rouge River At Detroit. * From this morning until further notice. * At 7:45 AM EDT Sunday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.0 feet this afternoon. It will then fall below flood stage late this evening. * Impact...At 14.0 feet, The river reaches bankfull. * Impact...At 15.0 feet, Flooding begins in some park areas, the River Rouge Municipal Golf Course, and a few homes. Most flood damage occurs on the Upper Rouge River with minor flooding occurring on the main branch. && LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328 $$ TF
3 follow-up statements
593 WGUS83 KDTX 251501 FLSDTX Flood Statement National Weather Service Detroit/Pontiac MI 1101 AM EDT Sun Jul 25 2021 ...The Flood Warning continues for the following rivers in Michigan... Rouge River At Detroit affecting Wayne County. For the Rouge River...including Detroit...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.water.weather.gov/ahps2/index.php?wfo=DTX. && MIC163-260315- /O.CON.KDTX.FL.W.0008.000000T0000Z-000000T0000Z/ /DETM4.1.ER.210725T1119Z.210725T1445Z.210726T0200Z.NO/ 1101 AM EDT Sun Jul 25 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Rouge River At Detroit. * Until further notice. * At 10:45 AM EDT Sunday the stage was 16.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage late this evening and continue falling to 6.6 feet Sunday morning. * Impact...At 14.0 feet, The river reaches bankfull. * Impact...At 15.0 feet, Flooding begins in some park areas, the River Rouge Municipal Golf Course, and a few homes. Most flood damage occurs on the Upper Rouge River with minor flooding occurring on the main branch. && LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328 $$ TF
371 WGUS83 KDTX 260324 FLSDTX Flood Statement National Weather Service Detroit/Pontiac MI 1124 PM EDT Sun Jul 25 2021 ...The Flood Warning continues for the following rivers in Michigan... Rouge River At Detroit affecting Wayne County. For the Rouge River...including Birmingham, Southfield, Detroit... Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.water.weather.gov/ahps2/index.php?wfo=DTX. The next statement will be issued Monday morning at 900 AM EDT. && MIC163-261300- /O.EXT.KDTX.FL.W.0008.000000T0000Z-210726T1256Z/ /DETM4.1.ER.210725T1119Z.210725T2130Z.210726T0655Z.NO/ 1124 PM EDT Sun Jul 25 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the Rouge River At Detroit. * Until tomorrow morning. * At 10:45 PM EDT Sunday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The river crested at 17.2 feet Sunday afternoon. * Forecast...The river is expected to fall below flood stage overnight tonight and continue falling to 13 feet by early Monday afternoon. * Impact...At 15.0 feet, Flooding begins in some park areas, the River Rouge Municipal Golf Course, and a few homes. Most flood damage occurs on the Upper Rouge River with minor flooding occurring on the main branch. && LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328 $$ DG
210 WGUS83 KDTX 261117 FLSDTX Flood Statement National Weather Service Detroit/Pontiac MI 717 AM EDT Mon Jul 26 2021 ...The Flood Warning is cancelled for the following rivers in Michigan... Rouge River At Detroit affecting Wayne County. MIC163-261230- /O.CAN.KDTX.FL.W.0008.000000T0000Z-210726T1117Z/ /DETM4.1.ER.210725T1119Z.210725T2130Z.210726T0655Z.NO/ 717 AM EDT Mon Jul 26 2021 ...The Flood Warning for the Rouge River At Detroit has been cancelled... The Flood Warning is cancelled for the Rouge River At Detroit. * At 7:00 AM EDT today the stage was 14.6 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue falling with no significant rainfall expected until Wednesday night into Thursday. && LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328 $$ BT
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Jul 25, 6:17 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 25, 6:17 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
617 AM EDT Sun Jul 25 2021
.AVIATION...
Predominately MVFR to IFR VSBYs as foggy conditions have developed
this morning, which will continue until about mid morning for areas
mainly south of I-69. MBS/FNT may see some reduced VSBYs as well,
but morning observations showing the denser VSBY restrictions are
from PTK and terminals to the south. Expecting VFR conditions by
late morning, which will carry into tonight with an overall drier
airmass moving into the region. Enough low level moisture should
allow for some FEW-SCT low cloud development by the early afternoon,
but remaining VFR. Winds will be out of the W-NW today peaking at 10-
15 knots during the afternoon.
For DTW...Expecting predominately MVFR fog to start the TAF period
this morning. Fog should begin breaking up about 13-14Z along with
the BKN low cloud deck currently hovering at 300 feet. Expecting VFR
conditions by the late morning and through the remainder of the day,
though a FEW/SCT diurnal cu could develop between 3500-5000 feet.
.DTW THRESHOLD PROBABILITIES...
* Low for visibility of 1/2 mile or less after 12Z this morning.
* Low/Medium for ceilings at 200 feet or less this morning.
* Low for ceilings 5000 ft or less this afternoon.
&&
.PREV DISCUSSION...
Issued at 403 AM EDT Sun Jul 25 2021
DISCUSSION...
An effective combination of elements are supporting areas of dense
fog leading up to sunrise. Clear sky and a decoupled surface wind
set up an efficient radiational cooling scenario for a boundary
layer saturated by surface Td still in the upper 60s to around 70 on
top of wet ground left behind by yesterday's storms. A Dense Fog
Advisory is in effect with this forecast issuance for the Thumb
region and the area south of I-69 to the Ohio border. This is where
satellite observations indicate wider coverage which is expected to
persist through mid morning. A standard dissipation trend then
follows as daytime surface heating gains traction. There is also
some background pressure gradient and light NW flow aloft to mix
down with boundary layer growth. This helps low level dry air
advection resume for the rest of the day taking surface Td down in
the upper 50s to lower 60s by evening while afternoon highs reach
for the 90 degree mark under full afternoon sun.
Dry weather continues tonight and Monday. Clear sky this time allows
radiational cooling to reflect the lower humidity air mass in place
and help low temperatures drop to near the 60 degree mark outside of
metro Detroit. This is followed by another rebound toward 90 Monday
afternoon.
The next chance of rain is in the late Monday night and Tuesday
timeframe. Gulf moisture takes the wide circuit through the Plains
and Midwest before streaming in along and ahead of the next cold
front from Canada. Model agreement is good for such a small scale
upper wave in fast WNW flow. The resulting surface reflection and
cold front is preceded by moderate 850 to 700 mb theta-e advection
which is the primary forcing shown to result in blossoming
convection across the northern Great Lakes. This activity moves into
southern Lower MI Tuesday morning and then fades by afternoon while
the front only bumps temperatures down slightly into the lower to
mid 80s.
The cold front tied to the Tuesday system stalls near the Ohio
border Tuesday night and Wednesday. It does not look very active
before getting pulled back north into Ontario with the next northern
stream low pressure system. The cold front with that system moves in
Wednesday night and Thursday. Predictability challenges are
suspected more at these longer time ranges with another smaller
scale wave showing up in fast WNW flow aloft maintained around the
broad upper level ridge firmly in place through the end of the week.
MARINE...
Warm air and light wind is in place across the central Great Lakes
today through Monday. This brings favorable marine conditions until
the next chance of showers and thunderstorms Monday night and
Tuesday. The cold front associated with the activity is strong
enough to power storms but is projected to bring just a light NE
wind shift into the mid week period.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Dense Fog Advisory until 10 AM EDT this morning for MIZ049-054-055-
062-063-068>070-075-076-082-083.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....AA
DISCUSSION...BT
MARINE.......BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jul 25, 4:18 AM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 418 AM EDT Sun Jul 25 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 418 AM EDT Sun Jul 25 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect this morning for all areas except the Tri Cities and Flint region. Please see the latest forecast and hazard messages for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday night after midnight into Tuesday. Storms are currently not expected to reach severe intensity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 418 AM EDT Sun Jul 25 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday night after midnight into Tuesday. Storms are currently not expected to reach severe marine intensity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
In the hours before
Local storm report, Jul 25, 7:43 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 AM EDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM MARINE TSTM WIND 1 E HARBOR BEACH 43.85N 82.64W
07/24/2021 M46.00 MPH HURON MI BUOY
MEASURED AT HARBOR BEACH VIA NDBC
0700 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/25/2021 M2.44 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
&&
MVThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:01 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 59 min |
| Jul 24, 8:07 PM EDT | Tornado Warning | DTX | Macomb, Saint Clair | 12 min |
| Jul 24, 8:14 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 76 min |
| Jul 24, 8:23 PM EDT | Special Marine Warning | DTX | 67 min | |
| Jul 24, 8:26 PM EDT | Special Marine Warning | DTX | 64 min | |
| Jul 24, 8:45 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland | 4 hr |
| Jul 24, 8:50 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 55 min |
| Jul 24, 8:58 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 77 min |
| Jul 24, 8:59 PM EDT | Flash Flood Warning | DTX | Wayne | 4 hr |
| Jul 24, 9:06 PM EDT | Special Marine Warning | DTX | 69 min | |
| Jul 24, 9:27 PM EDT | Special Marine Warning | DTX | 20 min | |
| Jul 24, 9:30 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 16 min |
| Jul 24, 9:41 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 44 min |
| Jul 25, 4:03 AM EDT | Dense Fog Advisory | DTX | Huron, Lapeer, Lenawee, Livingston, Macomb, Monroe and 6 more | 5 hr |
Nearby
River Flood Warnings in Michigan, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.